Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Nov 11, 2002, 8:44 AM EST for Chatham County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2002, 8:44 AM EST (13:44 UTC)
- Expired
- Nov 11, 2002, 9:30 AM EST
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Chatham County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 6:35 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
760 WUUS52 KRAH 111344 SVRRAH NCC037-111430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 844 AM EST MON NOV 11 2002 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATHAM COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 930 AM EST * AT 844 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF HARPERS CROSSROADS...OR ABOUT 15 MILES SOUTHWEST OF SILER CITY...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SILER CITY PITTSBORO GOLDSTON DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. THESE WINDS BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST MONDAY MORNING FOR CENTRAL NORTH CAROLINA. $$ LAT...LON 3581 7949 3547 7953 3568 7900 3588 7907 DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:54 AM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Nov 11, 2:54 AM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD TORNADO WATCH NATIONAL WEATHER SERVICE RALEIGH NC 145 AM EST MON NOV 11 2002 ...TORNADO WATCH FOR NW PIEDMONT... STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE MORNING THROUGH EARLY AFTERNOON. THE WEATHER ASSOCIATED WITH THE FRONTAL SYSTEM COULD BE QUITE ACTIVE...TEMPERATURES WILL REACH INTO THE 70S WITH DEWPOINTS IN THE MID AND UPPER 60S. ONCE THE THIS SYSTEM MOVES THROUGH...LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT...THUS THE CHANCE OF RAIN WILL CONTINUE INTO TUESDAY AND WEDNESDAY. THE RAIN DURING THIS PERIOD COULD BE HEAVY WITH THE PERSISTENT NORTHEAST FLOW OFF THE ATLANTIC. DRY AIR WILL WORK INTO THE AREA FROM THE WEST LATE WEDNESDAY INTO EARLY THURSDAY. THE CURRENT FORECAST HAS A GOOD HANDLE ON CURRENT TREND...HIGH PROBABILITY TODAY AND TONIGHT STATEWIDE...THEN TAPERING OFF IN THE WEST WITH HIGHER POPS IN THE EAST TUESDAY THROUGH WEDNESDAY. .RAH...TORNADO WATCH NW PIED AND SRN PIED. RHJ
Hazardous weather outlook, Nov 11, 5:50 AM EST, 2 hours 54 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-121050- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE 550 AM EST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING OVER THE NORTHEAST PIEDMONT AND THE SOUTHERN PIEDMONT. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE A POSSIBILITY. .SPOTTER CALL TO ACTION STATEMENT... GREENSBORO SKYWARN SPOTTER ACTIVATION IS REQUESTED. .DAYS TWO THROUGH SEVEN... ENTER DETAILS HERE...
In the hours before
Special weather statement, Nov 11, 6:16 AM EST, 2 hours 28 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-112314- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE 616 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA MONDAY... ...THERE IS A RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OVER ALL OF CENTRAL NORTH CAROLINA THROUGH THE AFTERNOON... SKYWARN SPOTTERS... NETWORK ACTIVATION IS REQUESTED IN ALL LOCATIONS SYNOPSIS...A STRONG COLD FRONT ACCOMPANIED BY VERY STRONG WINDS ALOFT WILL MOVE EAST THROUGH CENTRAL NORTH CAROLINA THIS MORNING AND THIS AFTERNOON. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RHJ
Special weather statement, Nov 11, 6:16 AM EST, 2 hours 28 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-112314- SEVERE WEATHER OUTLOOK...CORRECTION FOR TYPE OF RISK... NATIONAL WEATHER SERVICE 616 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA MONDAY... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OVER ALL OF CENTRAL NORTH CAROLINA THROUGH THE AFTERNOON... SKYWARN SPOTTERS... NETWORK ACTIVATION IS REQUESTED IN ALL LOCATIONS SYNOPSIS...A STRONG COLD FRONT ACCOMPANIED BY VERY STRONG WINDS ALOFT WILL MOVE EAST THROUGH CENTRAL NORTH CAROLINA THIS MORNING AND THIS AFTERNOON. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RHJ
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:23 AM EST | Severe Thunderstorm Warning | RAH | Forsyth | 37 min |
| Nov 11, 8:41 AM EST | Severe Thunderstorm Warning | RAH | Moore | 34 min |
| Nov 11, 8:45 AM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Nov 11, 8:57 AM EST | Severe Thunderstorm Warning | RAH | Lee | 48 min |
| Nov 11, 9:11 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 49 min |
| Nov 11, 9:15 AM EST | Severe Thunderstorm Warning | RAH | Durham, Orange | 30 min |
| Nov 11, 9:20 AM EST | Severe Thunderstorm Warning | RAH | Harnett | 55 min |
| Nov 11, 9:25 AM EST | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Nov 11, 9:40 AM EST | Tornado Warning | RAH | Wake | 35 min |
| Nov 11, 9:41 AM EST | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Nov 11, 9:52 AM EST | Tornado Warning | RAH | Cumberland, Harnett | 38 min |
| Nov 11, 10:04 AM EST | Severe Thunderstorm Warning | RAH | Johnston | 41 min |
| Nov 11, 10:19 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 41 min |
| Nov 11, 10:30 AM EST | Severe Thunderstorm Warning | RAH | Nash | 30 min |
| Nov 11, 10:34 AM EST | Severe Thunderstorm Warning | RAH | Nash | 26 min |
| Nov 11, 10:35 AM EST | Severe Thunderstorm Warning | RAH | Wayne | 40 min |
| Nov 11, 10:49 AM EST | Tornado Warning | RAH | Wayne | 26 min |
| Nov 11, 10:58 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 32 min |
| Nov 11, 11:18 AM EST | Tornado Warning | RAH | Wayne | 12 min |
| Nov 11, 11:18 AM EST | Tornado Warning | RAH | Wayne | 12 min |
| Nov 11, 11:24 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe | 21 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.